Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 54, NWS Gaylord, MI

June 5, 2016

NWS Gaylord, MI issued this small craft advisory at Jun 5, 2016, 3:56 AM EDT. It took effect at Jun 5, 2016, 2:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2016, 3:56 AM EDT (07:56 UTC)
In effect from
Jun 5, 2016, 2:00 PM EDT
Expired
Jun 6, 2016, 11:00 AM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

901 
WHUS73 KAPX 050756
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EDT SUN JUN 5 2016

LHZ347>349-051600-
/O.NEW.KAPX.SC.Y.0054.160605T1800Z-160606T0200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
356 AM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
959 
WHUS73 KAPX 051423
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EDT SUN JUN 5 2016

LHZ347>349-052230-
/O.CON.KAPX.SC.Y.0054.160605T1800Z-160606T0200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1023 AM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
405 
WHUS73 KAPX 051942
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT SUN JUN 5 2016

LHZ347>349-060200-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
342 PM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
203 
WHUS73 KAPX 052148
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
548 PM EDT SUN JUN 5 2016

LHZ346-060600-
/O.EXB.KAPX.SC.Y.0054.000000T0000Z-160606T1500Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
548 PM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-060200-
/O.EXA.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
548 PM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-060600-
/O.EXT.KAPX.SC.Y.0054.000000T0000Z-160606T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
548 PM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-060200-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T0200Z/
STURGEON PT TO ALABASTER MI-
548 PM EDT SUN JUN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
900 
WHUS73 KAPX 060813
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EDT MON JUN 6 2016

LHZ346-061500-
/O.CON.KAPX.SC.Y.0054.000000T0000Z-160606T1500Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
413 AM EDT MON JUN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 3:40 AM EDT, 16 minutes earlier.

Area forecast discussion, Jun 5, 3:40 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
340 AM EDT SUN JUN 5 2016

.SHORT TERM...(Today and tonight)
Issued at 340 AM EDT Sun Jun 5 2016

High impact weather potential: small chance for non-svr t-storms.

Original 1003mb low pressure is over central Lake MI. However, a
triple point low just north of Port Huron is becoming the dominant
surface system. Associated shower activity is widespread over the
ne 2/3ds of the forecast area. A reinforcing shortwave well north
of Winnipeg is diving se into the mean upper trof. It will merge
with the system now overhead, and then slowly eject nne-ward
toward James Bay. In general, precip chances will be gradually
diminish thru tonight as the above happens, though this will
happen faster in some places than others. Precip trends are the
main concern.

Today...incoming upper trof will dig toward Superior by afternoon,
then start to make a hard left turn. Triple point surface low will
deepen at an impressive rate for June (10mb per 12 hr) as it lifts
nne to north of Georgian Bay by evening. This will result in a
tightening pressure gradient and somewhat breezy conditions this
afternoon (particularly in northern lower MI). System will look
more like a more classic mid-latitude cyclone as it rapidly
organizes. Lobe of wraparound moisture will move back into
northern lower MI as the morning progresses, as the dry slot exits
east. Wraparound love will then lift out to the ne during the
afternoon. Eastern upper looks to be a bit too far north to
benefit from the dry slot much, and they will remain on the soggy
side until just about this evening, when some drying sneaks into
sw sections. For the day as a whole, pops will range from sct in
the sw to categorical in the north.

Instability will be sharply limited by a paucity of daytime heating.
Se sections have the best chance be realizing any actual cape with
developing downsloping westerly winds. But, there is a minimal
window between that happening and the arrival of drier air. Will
mention some thunder se of an HTL-APN line. Mlcape looks to be less
than 500j/kg, and svr is unlikely.

Max temps will range from near 60f in eastern upper to near 70f
in the far se.

Tonight...system's deepening and northward progress both slow
tonight, with stacked low nearing the south tip of james Bay by
morning. The exit of deeper moisture will also slow. In fact,
another shortwave rotating around the upper low will start to wobble
the south edge of deep moisture back toward upper MI toward morning.
Will maintain a chance of showers in eastern upper thru the night
(and a slight chance in the Straits region in the evening). One
other source of precip exists: leftover diurnal convection that
fires in ne MN to central WI today under colder air aloft and with a
shortwave cycling thru. (Note that thunder is currently occurring
a bit ne of Winnipeg.) This activity seems more destined for w
central and sw lower MI than up here, but it is a close enough
call to warrant a chance of showers sw of a Frankfort-Lake City
line.

Outside of eastern upper MI, partial clearing will be seen,
especially overnight south of M-32. Pressure gradient is probably
tight enough to keep fog from forming in the above areas, but is
worth considering at least. Min temps upper 40s to mid 50s.

.LONG TERM...(Monday through Saturday)
Issued at 340 AM EDT Sun Jun 5 2016

A complex upper level low pressure system extending from the Great
Lakes into eastern Canada will continue to affect the region through
Tuesday. In addition, surface low pressure areas will migrate
through the parent upper low bringing periodic showers and possibly
even a little thunder mainly due to the cold air aloft (but with
little to no severe weather threat). The best chance for shower
activity will be Monday afternoon into Monday evening with only
slight chances Tuesday. Temperatures will be on the cooler than
normal side with readings 10 to 15 degrees below average for the
second week of June. Ridging finally takes over for Wednesday but
another upper level low (this one much weaker) looks to move through
the region late Thursday into Friday bringing lesser chances for a
few showers. Weak ridging then builds in on Saturday bringing warmer
and mainly precipitation free weather. Highs will only be in the
upper 50s and 60s Monday through Wednesday (along with a cool
breeze) with a moderation into the upper 60s to the upper 70s for
the remainder of the period. Lows only the 40s for Monday through
Wednesday nights (even some upper 30s in the normal colder spots)
followed by the lower and middle 50s for Thursday and Friday
nights.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 129 AM EDT Sun Jun 5 2016

Sfc low pressure was moving into Lake Michigan with a frontal
boundary extending across srn lower Michigan and a sfc trough axis
extending into nrn lower. Light rain showers have continued across
the region from disturbances traversing the trough in the SW flow
aloft. The back edge of this rain has pushed through MBL and TVC.
The rain will primarily affect PLN and possibly APN through much of
the overnight, with more isolated/scattered showers at TVC/MBL. The
showers will remain generally scattered into Sunday as the sfc low
and low level troughing set up across PLN/APN. Vsbys still not
affected too much by the rain, but some light fog is possible as
CIGS lower into IFR late tonight into tomorrow morning. Slow
improvement through Sunday afternoon, with VFR CIGS expected at
TVC/MBL by late tomorrow and PLN/APN by tomorrow evening.

Winds are generally light tonight with some gusty westerlies
Sunday afternoon behind the departing sfc low.

&&

.MARINE...
Issued at 340 AM EDT Sun Jun 5 2016

West winds will increase this afternoon and evening, as low
pressure strengthens and moves nne away from Lake Huron. Small
craft conditions are certainly possible on the waters around
northern lower MI, in particular off of ne lower MI. Anticipate
issuing a small craft advisory for possible 25kt gusts for ne
lower this afternoon/evening.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...Sullivan
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Jun 5, 3:43 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EDT SUN JUN 5 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-061200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
343 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON...SOUTHEAST OF
A LINE FROM HOUGHTON LAKE TO ALPENA. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY IN NORTHERN LOWER
MICHIGAN. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS SHOULD
PASS ON RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.